Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Sep, 1978, Volume 46, Issue 5

The Measurement of Mobility<1013:TMOM>2.0.CO;2-X
p. 1013-1024

A. F. Shorrocks

The paper explores some of the issues involved in constructing measures of mobility when the data are provided in the form of a transition matrix. An initial set of axioms is proposed which is inconsistent. They can, however, be reconciled if empirically unlikely transition matrices are eliminated from consideration. The paper then discusses the problem of comparing matrices not defined over the same interval. An index based on the convergence speed in a Markvov chain process is able to compensate for differing time periods.

Log In To View Full Content

Journal News